MAUDE Adverse Event Report: GETINGE DISINFECTION AB 9100-SERIES; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB 9100-SERIES; DISINFECTOR, MEDICAL DEVICES
Model Number 9120
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).Additional information will be provided upon results of the investigation.
 
Event or Problem Description
On (b)(6) we become aware of an incident where one of our medical device was involved.Per information provided by the customer it was established that during preventive maintenance performed on the 9100-series washer disinfector the technician went inside the washer chamber to check and clean the filters of the chamber and did not lock door with key switch.In the same time operator of the device started the cycle.Technician who was inside the chamber stopped machine immediately and as a result he was splashed with cold water.No injury has been reported, however we decided to report this case in abundance of caution.
 
Additional Manufacturer Narrative
This report is being filed under exemption e2016015 by the manufacturer getinge disinfection ab, (registration no.9616031) on behalf of the importer getinge usa, inc., (registration no.3004147784).Getinge became aware of an event where it was stated that during the preventive maintenance the technician went inside the chamber to clean filters.In the same time the operator of the device started the washing cycle.Technician who was inside the chamber stopped machine with the safety line immediately and as a result he was splashed with cold water.The investigation on this issue has been performed.The root cause of the investigated herein issue has been established as user error as the technician entered the chamber without locking the key switch and the operator of the device run the cycle when the technician was inside.User manual for getinge 9100-series (6001341202, rev.D) includes description of the controls presented on the device and an information about key switch responsibility for locking the doors door operation when switched to the lock position.The same user manual includes warning in case of entering the chamber and it states as follow: "before entering the chamber the key switch for the door operation must be switched to the lock position.Operator must keep the key while inside the chamber." we believe if the technician would have followed the instruction included in user manual, and lockout the key switch this would have avoided this event.At the time of the event the device was up to specification and it contributed to the outcomes of the event.No injury was reported as a result of the incident.However we decided to report this is abundance of caution.
 
Additional Manufacturer Narrative
The follow up report (mfr report number 9616031-2017-00032) is submitted due to the missing f/u 1and it is submitted to correct the error in numbering.There is no new information regarding this case.The final report (f/u 2, 3004147784-2017-00032) was sent on 21/03/2018.The date received by mfg is the date when the fda request was received (03/04/2025).
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
9100-SERIES
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW  35115
Manufacturer (Section G)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo kronobergs ian [se-07]
vaxjo, 35115
SW   35115
Manufacturer Contact
dennis genito
45 barbour pond drive
wayne, NJ 07470
9737097515
MDR Report Key7078692
Report Number9616031-2017-00032
Device Sequence Number1260951
Product Code MEC
UDI-Device Identifier07340153710023
UDI-Public07340153710023
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
Report Date (Section F) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number9120
Device Catalogue Number9120-002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/24/2017
Device Age3 YR
Event Location Hospital
Date Report to Manufacturer12/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/04/2017
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Date Report Sent to FDA12/04/2017